Pharmacopsychiatry 2012; 45(02): 77-79
DOI: 10.1055/s-0031-1291234
Letter
© Georg Thieme Verlag KG Stuttgart · New York

Report of a Case of Steroid-Induced Psychosis and Inappropriate Sexual Behaviour in an Adolescent

T. Demir
1  Department of Child and Adolescent Psychiatry, University of Istanbul, Cerrahpasa Medical Faculty, Istanbul, Turkey
,
G. Karacetin
1  Department of Child and Adolescent Psychiatry, University of Istanbul, Cerrahpasa Medical Faculty, Istanbul, Turkey
,
B. Dogangun
1  Department of Child and Adolescent Psychiatry, University of Istanbul, Cerrahpasa Medical Faculty, Istanbul, Turkey
,
N. Kocabasoglu
2  Department of Psychiatry, University of Istanbul, Cerrahpasa Medical Faculty, Istanbul, Turkey
› Author Affiliations
Further Information

Publication History

received 24 April 2011
revised 12 August 2011

accepted 19 September 2011

Publication Date:
15 November 2011 (eFirst)

Abstract

We present the case of an acute steroid-induced psychosis in a 17-year-old boy who presented with inappropriate sexual behaviour. Quetiapine treatment was initiated at an initial dosage of 300 mg/day. The dosage was increased to 900 mg/day on the fourth day of the treatment. The patient’s symptoms began to improve in the second week and were resolved by the fourth week of quetiapine treatment. Steroid use may result in a psychosis, including inappropriate sexual behaviour. Clinicians should be very cautious while administering these drugs and should consider and monitor side effects carefully.